Pennsylvania, 2006

Hail in Pennsylvania, June 29, 2006

June 29, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 29, 12:59 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 29, 12:59 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 PM EDT THU JUN 29 2006

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
FRONT PAST ZZV BUT NOT QUITE HLG AT 16Z. ADDED THREAT OF SVR HAIL
AND WIND FROM PIT EWD. STILL TRYING TO HOLD ONTO THE THOUGHT THAT
WRN HALF OF CWA WILL BE FREE OF STRONG TSTMS. POPS ARE 30% EARLY
TONIGHT FROM PIT E AND LESS THAN 25% WRN HALF OF CWA. NO PRECIP FRI.
FOR TEMPS, I TOOK AVG OF 3 MODELS BIGGEST TEMP DIFF WAS ABT 4
DEGREES. NOT MUCH CHANGE FROM PREV FCST.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
FRIDAY NIGHT FLOW RETURNS TO SW FLOW WITH INCREASE IN MOISTURE.
STRONG MOISTURE FLUX RETURN ESP ON SAT ACCORDING TO NAM BUT NOT AS
POINTED IN THE MAV. WILL TEND TOWARD THE MAV AND BRING IN CHCS IN
THE AFTERNOON. NEXT FRONT SLIPS DOWN ON SUNDAY BUT IN WESTERLY FLOW
WILL TAKE TIME TO CROSS TO SOUTHERN TIERS ON MONDAY. NEXT FRONT
CROSSES AREA ON TUESDAY AS UPPER FLOW TURNS MORE NW. FINALLY SURFACE
RIDGE MOVES INTO THE AREA ON WEDNESDAY PROVIDING SOME RELIEF FROM
RECENT WET WEATHER. TEMPS SIMILAR TO HPC PROVIDED NOS.

&&

.AVIATION...
ZZV IS FREE OF THUNDER, SINCE FRONT WILL PASS ZZV BY 18Z. WL NEED 1
OR 2 HRS OF THUNDER HLG AND PIT 4 HRS OR MORE IN FKL DUJ MGW LBE.
INVERTED V SOUNDING INDICATES GOT CHC OF WIND GUST NR 50 KT, USED 40
KT IN TAFS FURTHER E 35 KTS FURTHER W. BY 04Z THUNDER IS OVER,
WINDS BEHIND FRONT SETTLE DOWN, AND WE WAIT FOR A BRIEF PD OF FOG
AROUND DAWN. THEN AFT 15Z FRI, SFC WINDS MAY GUST TO 18 KT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 29, 12:28 PM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
128 PM EDT THU JUN 29 2006

MDZ001-PAZ008-009-013>016-020>023-029>032-WVZ001>004-012-021>023-
041-301730-
GARRETT-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
128 PM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN
PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY WITH THE
ADVANCE OF A COLD FRONT. THERE IS A CHANCE THAT SOME STORMS MAY
BECOME SEVERE WITH THE THREAT OF LARGE HAIL AND DAMAGING WIND
GUSTS. THIS THREAT WILL END BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039>041-048>050-057>059-068-069-PAZ007-301730-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
128 PM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 29, 3:16 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT THU JUN 29 2006

PAZ030-032-292100-
FAYETTE PA-WESTMORELAND PA-
416 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH WESTMORELAND AND FAYETTE COUNTIES...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LAUREL MOUNTAIN STATE PARK TO NEAR DUNBAR, MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CONNELLSVILLE...SEVEN SPRINGS...NORMALVILLE...ROMNEY....AND THE
  PENNSYLVANIA TURNPIKE.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS.  WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  ALSO,
MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD.
Special weather statement, Jun 29, 4:03 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT THU JUN 29 2006

PAZ008-292145-
VENANGO PA-
503 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH.VENANGO COUNTY...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER POLK...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  POLK...SENECA AND VAN.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jun 29, 4:08 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT THU JUN 29 2006

PAZ032-292145-
FAYETTE PA-
508 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH FAYETTE COUNTY...

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR CHALKHILL, MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CHALKHILL...DUNBAR...FARMINGTON AND OHIOPYLE.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
ALSO, THIS STORM COULD DUMP A QUICK INCH OF RAIN, CAUSING WATER TO
POND ON ROADS.  ROUTE 40 WILL BE AFFECTED.
Local storm report, Jun 29, 4:27 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             1 S UNIONTOWN           39.88N 79.72W
06/29/2006  E0.88 INCH       FAYETTE            PA   TRAINED SPOTTER

&&

RSMITH
Local storm report, Jun 29, 4:35 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             UNIONTOWN               39.90N 79.72W
06/29/2006  M0.88 INCH       FAYETTE            PA   PUBLIC

&&

TPARRISH
Special weather statement, Jun 29, 4:36 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT THU JUN 29 2006

PAZ014-292215-
BUTLER PA-
536 PM EDT THU JUN 29 2006

...THUNDERSTORMS MOVING THROUGH BUTLER COUNTY...

AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EAU
CLAIRE TO NEAR SLIPPERY ROCK...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CHICORA...EAU CLAIRE...HALLSTON...AND HOOKER.

SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.

The radar

The Pittsburgh radar (KPBZ), 82 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Fayette

When
June 29, 4:39 PM EST
Where
Fayette County, Uniontown
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.900, -79.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511962.